MAUDE Adverse Event Report: CONMED SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT

CONMED SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Catalog Number C6370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to conmed for evaluation.If the device is received in future, an evaluation will be conducted and a supplemental report will be filed.To date, this complaint is unable to be verified.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.This is the only complaint against this lot.A two-year historical complaint review revealed 13 similar complaints have been received for the device family.(b)(4).To prevent the problem from recurring and to reduce the risk of potential patient injury, the instruction for use provide the following information.-avoid lateral stresses to the instrument or device function may be compromised.There is an increased risk of hook or needle breakage.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported while using a spectrum suture hook, the hook broke in the patients joint.The broken piece was not detached until it was fully removed from the patient.All pieces/fragments have been retrieved.The procedure was completed as intended with the use of an alternative device.No patient injury was reported.This report is raised on the basis of a reported device malfunction with potential for injury with recurrence.

Brand Name
SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Common Device Name
SUTURE HOOK
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7118611
Report Number1017294-2017-00134
Device Sequence Number16511446
Product Code LXH
UDI-Device Identifier10845854031117
UDI-Public(01)10845854031117(11)170407(30)1(10)825917
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6370
Device Lot Number825917
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1